MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ETHICON 3D RELOAD 60MM BLUE; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ETHICON 3D RELOAD 60MM BLUE; STAPLE, IMPLANTABLE
Catalog Number ER60B
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a bariatric revision, the surgeon fired the stapler laparoscopically and used gore seamguard, shortly after the surgeon had to open the patient, grasp the stomach and staple line, and a staple snagged her glove, puncturing it and her finger.The staple was retrieved from her finger.No patient consequences were reported.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 10/23/2025.D4: batch # unk.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was received: were the staples the appropriate b-shape form? yes, the staples appeared to be the appropriate b-shape.Was this at a staple line crossing? there was a staple line crossing.However, once the surgeon opened the patient then grasped the stomach with her hands, it was not possible to see where the surgeon grabbed the stomach.What was the reason for conversion? i am not sure what is meant by conversion.Was there an alleged device malfunction that cause or contributed to the decision for the conversion? i don't believe there was an alleged device malfunction.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 11/6/2025 corrected data: b1, b2, h1 additional information received: procedure (b)(6) 2025 ¿ rep was present in the surgical procedure.This was a difficult gastro, gastro fistula revision after previous roux-en-y procedure.The remnant had fistulized to the pouch.Extensive dissection was required.Ech4000 device worked well in the procedure.Staple lines looked great.Due to difficult anatomy the surgeon decided to convert the procedure to laparotomy.The decision to convert to laparotomy was not related to any difficulties with the stapler or the staple lines.The conversion was done solely based on the difficult anatomy as this was a revision procedure with a g to g fistula.While working in the open environment the surgeon grabbed the stomach and her glove snagged on a 3-d staple.The glove did rip and the staple did puncture the finger of the surgeon.The surgeon broke scrub and removed the glove and the staple from her finger.The surgeon then washed hands and cleaned puncture with betadine.She then re-scrubbed for the procedure, put on new gloves and completed the surgical procedure.As far as the representative is aware, no additional treatment or testing has been completed by the surgeon to address the staple puncture on her finger.Upon review of the information provided, it was concluded that this event does not meet the fda defined criteria for a reportable event and is being considered not reportable.

Brand Name
ETHICON 3D RELOAD 60MM BLUE
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
3035526892
MDR Report Key23373121
Report Number3005075853-2025-08233
Device Sequence Number13292586
Product Code GDW
UDI-Device Identifier10705036040811
UDI-Public(01)10705036040811(17)UNK(10)UNK
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberER60B
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2025
Supplement Date Received by Manufacturer11/03/2025
Initial Report FDA Received Date10/23/2025
Supplement Report FDA Received Date11/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown